Shivam Patel1,*, Roshan Mathew2, Reena Patel3
1Assistant Professor, Department of Emergency Medicine, Pt. JNM Medical College, Raipur, India
2Senior Resident, Department of Emergency Medicine, AIIMS, New Delhi, India
3Department of transfusion Medicine, AIIMS Raipur, India
Received Date: October 15, 2022
Published Date: November 23, 2022
*Corresponding Author: Shivam Patel, Assistant Professor, Department of Emergency Medicine, Pt. JNM Medical College, India. Phone: +91 9810697593; Email: [email protected]
Citation: Patel S, et al. (2022). Atrial Fibrillation: A Rare ECG Finding in Organophosphate Poisoning. Mathews J Emergency Med. 7(2):47.
Copyrights: Patel S, et al. © (2022).
Organophosphate (OP) poisoning is very common in developing countries. Organophosphate compounds irreversibly bind to cholinesterase receptors that lead to cholinergic excess symptoms through nicotinic, muscarinic and central nervous system receptors. OP compounds can lead to cardiac complications which include tachycardia, bradycardia, hypotension, arrhythmias, AV blocks, pulmonary edema and rarely myocardial infarction. We report a case of organophosphate poisoning associated with atrial fibrillation and case was managed with atropine, PAM, antiarrhythmic drugs and other conservative measures. Cardiac complications should be treated accordingly along with antidote and supportive measures in OP poisoning for good outcomes.
Keywords: Atrial fibrillation, Emergency department, Organophosphate poisoning